Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Jan 14, 2022, 2:39 AM MST for Union County, New Mexico. It took effect at Jan 14, 2022, 9:00 AM MST. It was in force for 18 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2022, 2:39 AM MST (09:39 UTC)
- In effect from
- Jan 14, 2022, 9:00 AM MST
- Expired
- Jan 15, 2022, 3:06 AM MST
- In force
- 18 hr
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 1:10 PM MST | NON-TSTM WND GST 58 | 5 Ene Clayton, NM | CLAYTON LIVESTOCK RESEARCH CENTER. |
| Jan 14, 2:51 PM MST | NON-TSTM WND GST 59 | 1 E Clayton, NM | ASOS STATION KCAO CLAYTON. |
| Jan 14, 6:27 PM MST | NON-TSTM WND GST 59 | 1 E Clayton, NM | ASOS STATION KCAO CLAYTON. |
| Jan 14, 8:21 PM MST | NON-TSTM WND GST 60 | 1 E Clayton, NM | ASOS STATION KCAO CLAYTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3903 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS75 KABQ 140939 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 239 AM MST Fri Jan 14 2022 NMZ230-141830- /O.UPG.KABQ.HW.A.0002.220114T1600Z-220115T1100Z/ /O.NEW.KABQ.HW.W.0003.220114T1600Z-220115T1200Z/ Union County- 239 AM MST Fri Jan 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MST SATURDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Union County. * WHEN...From 9 AM this morning to 5 AM MST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227-228-231-234-235-141830- /O.NEW.KABQ.WI.Y.0005.220114T1600Z-220115T1200Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Harding County-Quay County-Curry County- 239 AM MST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, Quay County, Far Northeast Highlands, Harding County and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...From 9 AM this morning to 5 AM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
3 follow-up statements
399 WWUS75 KABQ 141810 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1110 AM MST Fri Jan 14 2022 NMZ230-150300- /O.CON.KABQ.HW.W.0003.000000T0000Z-220115T1200Z/ Union County- 1110 AM MST Fri Jan 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Union County. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227-228-231-234-235-150300- /O.CON.KABQ.WI.Y.0005.000000T0000Z-220115T1200Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Harding County-Quay County-Curry County- 1110 AM MST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, Quay County, Far Northeast Highlands, Harding County and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
241 WWUS75 KABQ 150239 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 739 PM MST Fri Jan 14 2022 NMZ230-151200- /O.CON.KABQ.HW.W.0003.000000T0000Z-220115T1200Z/ Union County- 739 PM MST Fri Jan 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...North winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Union County. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227-228-231-234-235-151200- /O.CON.KABQ.WI.Y.0005.000000T0000Z-220115T1200Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Harding County-Quay County-Curry County- 739 PM MST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, Quay County, Far Northeast Highlands, Harding County and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
069 WWUS75 KABQ 151006 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 306 AM MST Sat Jan 15 2022 NMZ230-151200- /O.CAN.KABQ.HW.W.0003.000000T0000Z-220115T1200Z/ /O.EXB.KABQ.WI.Y.0005.000000T0000Z-220115T1900Z/ Union County- 306 AM MST Sat Jan 15 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Union County. * WHEN...Until Noon MST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ236-151200- /O.EXB.KABQ.WI.Y.0005.000000T0000Z-220115T1900Z/ Roosevelt County- 306 AM MST Sat Jan 15 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Roosevelt County. * WHEN...Until Noon MST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ234-235-151200- /O.EXT.KABQ.WI.Y.0005.000000T0000Z-220115T1900Z/ Quay County-Curry County- 306 AM MST Sat Jan 15 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Curry County and Quay County. * WHEN...Until Noon MST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ227-228-231-151200- /O.CON.KABQ.WI.Y.0005.000000T0000Z-220115T1200Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Harding County- 306 AM MST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Far Northeast Highlands, Harding County and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 13, 10:20 PM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 13, 10:20 PM MST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1020 PM MST Thu Jan 13 2022 .AVIATION... 06Z TAF CYCLE Batches of high clouds will continue to stream in from the west, but VFR conditions will prevail overnight. Changes are still in store by early morning as a storm system approaches. Westerly winds will first strengthen along and east of the central mountain chain by morning. A backdoor cold front then quickly moves through eastern NM, resulting in a northerly wind shift and stronger winds with gusts of 45 to 55 knots. Northwest winds also strengthen across western and central NM by early afternoon with gusts of 35 to 40 knots. Areas of blowing dust will be possible, particularly across the east. Meanwhile, a few showers are also possible along the Sangre de Cristo Mountains and adjacent highlands which may result in MVFR conditions and mountain obscurations near the high terrain through the late evening. Cloud heights may also lower along the east slopes and eastern plains after sunset. This may result in MVFR conditions for locations such as KSAF, KLVS, and KTCC, however, confidence is low at this time. 15 && .PREV DISCUSSION...215 PM MST Thu Jan 13 2022... .SYNOPSIS... The stretch of pleasant weather comes to a close late Friday with the arrival of a strong cold front. Temperatures plunge 20-30 degrees through eastern NM, but the real impact will be the potential for high winds along the TX border lasting through Friday night into Saturday morning. These winds are expected to subside Saturday. A calmer weather pattern returns Sunday and Monday with temperatures quickly rebounding. A weakening disturbance will bring increased cloud cover Tuesday and perhaps a sprinkle or two to northwestern NM, but otherwise much of the forecast remains mostly dry. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)... An unseasonably strong 588dm H5 high center over Baja MX will break down tonight as an upper level wave advances rapidly southeast thru the Great Basin. Sfc pressure falls along the Front Range will allow sfc winds to increase along the east slopes of the central mt chain tonight then spread across eastern NM by Friday morning. Temps will trend much warmer tonight with weaker midslope inversions from more persistent mixing and increasing high clouds. Temps Friday will be mild again ahead of this wave however periods of thick high clouds will make it feel cooler than today. A potent back door cold front will race southward down the Front Range Friday afternoon with the upper wave. Strong sfc pressure rises along the front with cold advection will lead to a burst of high winds initially over Union County late Friday morning into the early afternoon. Strong winds are likely throughout the day as cold advection continues and 700mb winds increase to near 65 kt. A High Wind Watch has been issued for Union County and Wind Advisories will be likely in other areas. Curry County will need a closer look for potential high winds. Blustery northwest winds will impact central and western NM in the wake of the Pacific front on Friday afternoon. Meanwhile, light snow is possible for the east slopes of the Sangre de Cristos and perhaps the Sandias east to KCQC as a brief period of upslope coincides with deeper moisture over the region. LONG TERM...(SATURDAY THROUGH THURSDAY)... Saturday begins the long term period in the wake of a departing cold front with strong CAA persisting through the eastern plains keeping daytime high temperatures 20-30F below Friday’s readings, and ranging from the mid-30s to mid-40s. The high winds forecast behind the cold front through eastern NM will taper off as the core of the low exits the area mid-day Saturday. Calmer weather moves in with a ridge of high pressure sliding in from the west Sunday and Monday. Temperatures rebound quickly as well, back to the 50s and 60s across eastern NM by Sunday, and 45F-55F through central and western NM. Decided to leave in weak slight chance PoPs over the Chuska Mountains Tuesday with the passage of a weakening opening trough, otherwise the long term period remains dry. This system could see a weak backdoor front enter far eastern NM again mid-week, halting the warming trend there. The next best chance for wetting precipitation may be Thursday when both the GFS and ECMWF show an upper level trough bringing increased precipitation chances to northern NM. Confidence remains low this far out, and with the preceding Tuesday disturbance potentially impacting how this later system tracks. Guyer/24 && .FIRE WEATHER... Strong westerly winds Friday over eastern NM will transition out of the north during the afternoon as a potent cold front moves thru the area. Critical fire weather conditions are limited to the southeast plains of NM since colder air keeps min RH values closer to the 20% range in the afternoon. Nonetheless, it will be windy areawide. Just enough moisture is present for some very light snow over the Sangre de Cristos and I-25 corridor of northeast NM Friday evening. Colder air will move in for Saturday followed by a quick warm up Sunday. Vent rates will trend toward poorly in most areas for several days beginning this weekend. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 9 AM MST Friday through late Friday night for the following zones... NMZ230. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:39 AM MST | Wind Advisory | ABQ | Colfax, Curry, Harding, Mora, Quay, Roosevelt and 1 more | 33 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.